MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH WORKING INSERT, ALBARRAN, TWO WAY; WORKING INSERTS WITH ALBARAN LEVER

OLYMPUS WINTER & IBE GMBH WORKING INSERT, ALBARRAN, TWO WAY; WORKING INSERTS WITH ALBARAN LEVER
Model Number A20972A
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified procedure at an unknown date, the albarran lever at the distal end of the working insert broke off.It is unknown whether a fragment fell inside the patient.No further information was provided but there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device was not returned to the manufacturer for investigation but to olympus medical systems corporation (omsc), (b)(4) (returned to omsc on 2018-05-21).The evaluation/investigation confirmed that a piece of the albarran lever at the distal end of the working insert had broken off.The cause of this damage is excessive heat resulting from laser irradiation.Therefore, this event/incident was attributed to use error.In addition, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the working insert without showing any abnormalities.The case will be closed from oste side with no further actions but the reported event/incident will be recorded for trending and surveillance purposes.In addition, the user will be informed about the investigation results and retrained to correctly use the olympus medical devices.

Brand Name
WORKING INSERT, ALBARRAN, TWO WAY
Common Device Name
WORKING INSERTS WITH ALBARAN LEVER
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
MDR Report Key7559966
Report Number9610773-2018-00051
Device Sequence Number13736653
Product Code GCP
UDI-Device Identifier04042761020374
UDI-Public04042761020374
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA20972A
Device Catalogue NumberA20972A
Device Lot Number142W
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer06/18/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1